Wyoming, 2005

Damaging Wind in Wyoming, September 27, 2005

September 27, 2005 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 27, 8:57 AM MST, 4 hours 58 minutes earlier.

Area forecast discussion, Sep 27, 8:57 AM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
957 AM MDT TUE SEP 27 2005

.UPDATE...PREVIOUS GRIDS IN DECENT SHAPE.  BASED ON CURRENT TRENDS
AND NEW MODEL GUIDANCE...HAVE MADE SOME MINOR TWEEKS TO THE GRIDS
AND ZONE FORECASTS FOR TODAY.   RUBIN

PREVIOUS DISCUSSION...

.SHORT TERM...UPPER LOW OVR WRN NV WILL OPEN UP AND MOVE EASTWARD
TODAY. INCREASING CLOUDS EXPECTED THROUGH THE MORNING. DECENT LIFT
ASSOCIATED WITH THE SHORT WAVE ENERGY AFFECTING SOUTH CENTRAL AND
SOUTHEAST WYOMING THIS AFTERNOON. SURFACE BASED INSTABILITY IS
PRETTY WEAK...HOWEVER DYNAMICS WILL LIKELY ALLOW SOME ELEVATED
CONVECTION WITH RRQ OF THE JET ALSO OVER THE AREA THIS AFTERNOON.
WILL CONTINUE FORECAST OF SCATTERED POPS ESPECIALLY OVER WESTERN
PORTION OF THE CWA. DOWNSLOPE WINDS EAST OF THE MOUNTAINS...COUPLED
WITH DRY LOW LEVELS OF THE ATMOSPHERE WILL LIMIT THE AMOUNT OF
CONVECTION THAT MAKES IT EAST OF THE MOUNTAINS. AS THE FRONT MOVES
SOUTH THROUGH THE CWA THIS EVENING...WILL LIKELY SEE SOME SHOWERS
AND ISOLATED TSTMS ALONG AND IMMEDIATELY BEHIND THE FRONT. BEST LIFT
AND DYNAMICS SHIFT SOUTH INTO COLORADO AFTER MIDNIGHT...SO WILL KEEP
SOME LOW POPS GOING...BUT FOCUS THEM IN THE MOUNTAINS AND SOUTH
CENTRAL WY. GUIDANCE IS HAVING A TOUGH TIME WITH TEMPERATURES.
GUIDANCE GOES WARM TODAY...BUT TRADE OFF WILL BE THE AMOUNT OF CLOUD
COVER. HAVE TONED DOWN GUIDANCE HIGHS ESPECIALLY IN WY PORTION OF
THE CWA. AS FAR AS OVERNIGHT LOWS GO...GUIDANCE IS COOL...BUT
CONSIDERING AMOUNT OF CLOUD COVER HAVE TWEAKED THOSE AS WELL.

LONG TERM...MODELS NOW IN BETTER AGREEMENT LEAVING UPPER LOW ALONG
THE UTAH/AZ BORDER AREA WEDNESDAY THEN MOVING IT ESE.  GFS MORE
NORTH WITH ITS TRACK OF SYSTEM AS WELL AS LITTLE STRONGER. REGARDLESS
...THE EFFECTS OF THIS SYSTEM LOOK TO REMAIN SOUTH OF THE CWA AS SFC
HIGH DROPS SE ACROSS THE CENTRAL PLAINS WEDS AFTERN DRYING AIRMASS
OVER THE CWA AND CLEARING SKIES.  AFTER THAT A FAST ZONAL FLOW SETS
UP ACROSS THE NORTHERN TIER STATES BY FRIDAY AND PERSISTS THRU THE
WEEKEND.  RESULT HERE SHOULD BE A DRY AND MILD PATTERN WITH
GENERALLY DOWNSLOPE FLOW ALLOWING TEMPS TO REBOUND TO SOMEWHAT ABOVE
AVERAGE LEVELS.  ANY WEAK IMPULSES IN THE FAST FLOW MAY PUSH A
COUPLE OF WEAK COOL SURGES ACROSS MAINLY THE ERN CWA. UPPER FLOW
TURNS MORE SW MONDAY AS NEXT UPPER LOW IMPINGES ALONG THE WEST COAST
BUT FETCH FOR OUR AREA FROM THE DESERT SW SO WILL MAINTAIN DRY AND
MILD FORECAST.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Sep 27, 1:48 PM MST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
248 PM MDT TUE SEP 27 2005

NEZ001>003-019>021-054-055-WYZ059>070-281100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
248 PM MDT TUE SEP 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE REGION THIS
AFTERNOON AND EVENING. A FEW OF THE STRONGER THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS OF 55 TO 65 MPH. THESE STORMS WILL
SPREAD EASTWARD OVER THE PLAINS OF EASTERN WYOMING AND THE NEBRASKA
PANHANDLE THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUBIN

In the hours before

Local storm report, Sep 27, 1:40 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT TUE SEP 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND GST     LARAMIE                 41.31N 105.58W
09/27/2005  59 MPH           ALBANY             WY   ASOS

&&

RUBIN

The radar

The Cheyenne radar (KCYS), 21 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Laramie

When
September 27, 1:55 PM MST to 2:13 PM MST
Where
Laramie County, 12 mi W of Cheyenne
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.133, -105.050

58 mph wind gust recorded at Cheyenne, Wy. with unofficial gust to 74 mph 12 miles west of Cheyenne.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471581.